# SDR 2009FA0000914

- Difficulty date: September 3, 2009
- Submitted: October 26, 2009
- Operation: General aviation
- Aircraft: N326AZ
- Make and model: Gulstm GIV
- Aircraft serial: 1262
- System (JASC): 2564 · Life Raft
- Part: Life Raft
- Part number: 1116FASL6301102
- Part serial: 11AV00195
- Condition: No Test
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

DURING TEST DEPLOYMENT OF THE SUBJECT LIFE RAFT, ON JANUARY 7, 2009, FAILED TO PROPERLY INFLATE.  THE LEFT REAR QUADRANT OF THE LIFE RAFT TWISTED IN A WAY THAT PREVENTED THE LIFE RAFT FROM COMPLETELY OPENING WHICH WOULD PREVENT PROPER FLOATATION CREATING SEVERE DIFFICULTY IN BOARDING BY ANY SURVIVORS.  THE ROOT CAUSE OF THIS FAILURE IS BELIEVED TO BE DUE TO THE BURSTING STRAP MATERIAL USED WHILE FOLDING THE LIFE RAFT.  IAW RESULTS OF SAMPLES TEST BY OTHER COMPANY AUGUST 6, 2009, BURSTING STRAP MATERIAL USED IS ALMOST (6) TIMES THE STRENGTH OF THE BURSTING STRAP REQUIRED BY THIS COMPANY.  THE STRENGTH OF THE IMPROPER STRAPS WAS AS MUCH AS 341 POUNDS  TENSILE STRENGTH.  THE RECOMMENDED STRAPS, WHEN INSTALLED, HAVE A TENSILE STRENGTH OF APPROX 59 POUNDS.   THE STRENGTH OF THE BURST STRAP MATERIAL DID NOT ALLOW THEM TO BREAK AT THE PROPER TIME DURING THE DEPLOYMENT SEQUENCE, THEREFORE CAUSING THE ARCH AND BUOYANCY TUBES TO TWIST PREVENTING PROPER DEPLOYMENT.  IN ADDITION THE SEA ANCHOR WAS NOT PROPERLY SECURED IN THE SEA ANCHOR POCKET AND TUCKED AS OUTLINED IN CMM 25-60-101, REV 1 SEC VIII FOLDING, POTENTIALLY CONTRIBUTING TO THE IMPROPER DEPLOYMENT.
